Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Does progesterone vaginal supositories cause spotting?

User rating for this question
Very Good
Answered by
Practicing since : 2000
Answered : 481 Questions
do many women experience spotting a week before period is due with progesterone vaginal supositories. i started spotting on 8dpo
Posted Tue, 11 Mar 2014 in Menstruation and Miscarriage
Answered by Dr. Saul Weinreb 43 minutes later
Brief Answer: Thank you for using HCM, I would love to help Detailed Answer: it depends on why you are using the progesterone suppositories. can you please tell me a little more about why you are using them? how many days have you been on the suppositories? is this the first time you are using them? if you have used them before, did you have spotting then? please let me know and I am sure that we can figure this out
Above answer was peer-reviewed by
Follow-up: Does progesterone vaginal supositories cause spotting? 25 minutes later
I just had my first ivf cycle. They told me to take vaginal progesterone 3x a day starting the day they did my egg retrieval. They put in one healthy 3 day embryo on the 13th of february and I started the spotting yesterday at noon. It seems to have stopped now but who periods usually are tricky and start off with spotting for a few days until my full flow. (spotting on and off for a few days).Oh yes and I have never used progesterone before.
Answered by Dr. Saul Weinreb 10 minutes later
Brief Answer: Thanks so much for the info Detailed Answer: that is very helpful. since you had the transfer on the 13th, there could be several reasons for the spotting, but mine are a serious concern at this point. due yon the manipulation of your cervix during the transfer, it is common to have a little irritation that can cause some mild spotting. this usually resolves quickly on its own and is of no real concern. that is the most likely explanation. unless it continues for a while or turns into heavy bleeding, you have nothing to worry about. another possibility is that the spotting is an implantation bleed, which could happen even in spontaneous pregnancies. this may be a good sign that the embryo implanted successfully, but you won't know for sure for another two weeks or so when you can confirm the pregnancy. other possibilities include irritation from the medicine, but that is not common. either way, as long as if is mild and doesn't continue, you have nothing to worry about. just continue with the suppositories as instructed, and I hope that you hear good news soon. if you have any more questions, please feel free to ask.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor